Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 10, 2008, 3:45 PM CST for Jones County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2008, 3:45 PM CST (21:45 UTC)
- Expired
- Jan 10, 2008, 4:30 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 11:33 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 102145 SVRJAN MSC067-102230- /O.NEW.KJAN.SV.W.0039.080110T2145Z-080110T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 345 PM CST THU JAN 10 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE... * UNTIL 430 PM CST * AT 345 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLISVILLE...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TUCKERS CROSSING AND LAUREL BY 355 PM CST... MILL CREEK BY 405 PM CST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3144 8939 3168 8939 3182 8893 3146 8892 TIME...MOT...LOC 2145Z 236DEG 42KT 3158 8919 $$ GARRETT
1 follow-up statement
000 WWUS54 KJAN 102153 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 352 PM CST THU JAN 10 2008 MSC067-102230- /O.CON.KJAN.SV.W.0039.000000T0000Z-080110T2230Z/ JONES MS- 352 PM CST THU JAN 10 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR JONES COUNTY... AT 352 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS UP TO 75 MPH. THIS STORM WAS LOCATED NEAR TUCKERS CROSSING...OR ABOUT NEAR ELLISVILLE...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MILL CREEK BY 405 PM CST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3144 8939 3168 8939 3182 8893 3146 8892 TIME...MOT...LOC 2152Z 236DEG 42KT 3162 8910 $$ BYB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 3:35 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 10, 3:35 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CST THU JAN 10 2008 .DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. LATEST SATELLITE IMAGERY SHOWED A STRONG SHORT WAVE WITH A NEGATIVE TILT MOVING FROM THE PLAINS TO THE MISSISSIPPI VALLEY. THE FORCING AND INSTABILITY WITH THIS SYSTEM AHEAD OF A COLD FRONT WAS TRIGGERING SEVERE STORMS/SUPERCELLS ACROSS THE EASTERN PORTION OF THE REGION AT THIS TIME. VISIBLE IMAGERY SHOWED THE CLEARING LINE MOVING OVER THE WESTERN SECTIONS OF MISSISSIPPI WITH THE COLD FRONT MOVING JUST EAST OF THE MS RIVER. FOR TONIGHT EXPECT THE SEVERE WEATHER TO MOVE OUT OF THE REGION BY EARLY THIS EVENING ACROSS THE EAST AS THE COLD FRONT SWEEPS ACROSS THE REGION. CLOUDS WILL DECREASE FROM THE WEST AS A DRYER AIRMASS DEVELOPS ACROSS THE REGION. IT WILL BE COOLER TONIGHT WITH LOWS FROM THE UPPER 30S TO THE LOWER 40S. SKIES SHOULD BECOME MOSTLY CLEAR ACROSS THE ENTIRE REGION BY DAWN. WENT CLOSE TO MAV GUIDANCE ON TEMPS. FOR FRIDAY INTO FRIDAY NIGHT...EXPECT GENERALLY DRY WEATHER AS HIGH PRESSURE BUILDS ACROSS THE REGION AND MOVES OFF THE OHIO VALLEY BY LATE FRIDAY NIGHT. SKIES WILL BE GENERALLY MOSTLY CLEAR. HIGHS FOR FRIDAY WILL RANGE FROM THE MIDDLE 50S NORTHWEST TO THE LOWER 60S SOUTHEAST. FOR FRIDAY NIGHT IT WILL BE ANOTHER COOL NIGHT WITH LOWS FROM THE LOWER 30S NORTHEAST TO THE MIDDLE 30S SOUTH AND WEST. WENT GENERALLY WITH MAV GUIDANCE AS FAR AS TEMPS ARE CONCERN. .LONGTERM... SATURDAY THROUGH SUNDAY... FOR THIS TIME PERIOD A WEAKER SYSTEM WILL CROSS THE REGION. INSTABILITY WILL BE QUITE LIMITED WITH DEWPOINTS ONLY IN THE 30S. THERE WILL BE JUST ENOUGH LIFT TO GATHER A FEW SHOWERS IN THE DELTA FOR SATURDAY THEN ACROSS THE REGION FOR SATURDAY NIGHT. STRONGEST TROUGH APPEARS ON THE ECMWF WHICH TRIES TO SQUEEZE OUT A FEW SPRINKLES/COLD LIGHT RAIN SATURDAY NIGHT WHEN TEMPS DIPPING TO REACH THE MID-UPPER 30S. EXPECT MOST ELEVATED PRECIP WILL EVAPORATE BEFORE REACHING THE SURFACE AS ALL LAYERS BELOW 850MB PROGGED TO BE DRY AND REMAIN ABOVE FREEZING. WILL NEED TO KEEP A WATCH ON OUR NRN PORTIONS FOR MODEL CHANGES. A COLD FRONT WILL MOVE ACROSS THE REGION ON SATURDAY NIGHT. HIGH PRESSURE WILL FILTER INTO THE ARKLAMISS REGION ON SUNDAY. WENT A LITTLE LOWER THAN MAV POPS FOR SATURDAY NIGHT WITH THE WEAKNESS OF THE SYSTEM. AS FAR AS TEMPS ARE CONCERN HIGHS FOR SATURDAY READINGS WILL RANGE FROM THE MIDDLE TO UPPER 50S. FOR SUNDAY HIGHS WILL RANGE FROM THE LOWER 50S NORTH TO AROUND 60 SOUTH. FOR SATURDAY NIGHT LOWS WILL RANGE FROM THE MIDDLE TO UPPER 30S. WENT CLOSE TO A BLEND OF MAV AND MOS GUIDANCE ON TEMPS./17/ .PREVIOUS LONGTERM (SUNDAY NIGHT THROUGH THURSDAY) ALTHOUGH THERE IS PRETTY GOOD MODEL AGREEMENT ON A STRONGER COLD PUSH OF POLAR AIR LATE NEXT WEEK...THE STRENGTH OF THE DELIVERY SYSTEM FOR THE COLD AIR VARIES QUITE A BIT. THE ECMWF DEVELOPS A RATHER STRONG SRN STREAM PIECE OF ENERGY TO DEEPEN A SHARP TROUGH MORE THAN THE GFS AND ENSEMBLE MEANS WHICH DEPICT A MUCH BROADER/COLDER ERN CONUS TROUGHING AXIS. ALL MODEL SOLUTIONS GENERALLY BRING THE DECENT RAIN CHANCE/ISOLATED TSRA THROUGH THE AREA WEDNESDAY NIGHT/EARLY THURSDAY. WILL LEAN TOWARD THE ENSEMBLE MEAN PATTERN FOR BEYOND DAY 6 AND KEEP TEMPS/POPS CLOSER TO THE ENSEMBLE MOS MEANS WHICH AVERAGE A FEW DEGREES BELOW THE OPERATIONAL GFS./40/ .AVIATION... SEVERE THUNDERSTORMS WILL BE ENDING FROM THE WEST ACROSS EAST AND SOUTHEAST MISSISSIPPI BY EARLY THIS EVENING WITH LOW IFR CONDITIONS AND DAMAGING WINDS ASSOCIATED WITH IT. THE CLEARING LINE WILL CROSS THE REGION OVERNIGHT. OTHERWISE VFR CONDITIONS WILL PREVAIL FROM MIDNIGHT THROUGH FRIDAY ACROSS THE REGION. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 39 57 35 57 / 25 4 2 10 MERIDIAN 41 59 32 56 / 48 5 3 9 VICKSBURG 39 57 36 58 / 11 4 2 11 HATTIESBURG 43 63 35 59 / 48 6 1 14 NATCHEZ 40 58 36 59 / 12 4 2 14 GREENVILLE 40 55 37 55 / 8 4 1 15 GREENWOOD 38 56 34 56 / 14 4 2 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jan 10, 3:46 AM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 346 AM CST THU JAN 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 346 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION FROM EARLY TO MID MORNING AS A STRONG STORM SYSTEM APPROACHES AND A WARM FRONT LIFTS NORTH THROUGH THE REGION. A FEW STORMS MAY BE ABLE TO PRODUCE SMALL HAIL. THE RISK FOR ANY SEVERE STORMS WILL REMAIN SOMEWHAT LOW UNTIL AROUND DAYBREAK ALONG AND WEST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE WHEN LEVELS OF LIFT...INSTABILITY AND SHEAR SHOULD BEGIN INCREASING DRAMATICALLY. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A STRONG UPPER DISTURBANCE AND COLD FRONT DEVELOP OVER THE PLAINS AND SWING THROUGH THE REGION DURING THE AFTERNOON AND EVENING. MOIST AND UNSTABLE AIR HAS BEGUN TO LIFT INTO THE AREA. AREAS ALONG AND EAST OF A NATCHEZ TO GRENADA LINE WILL BE UNDER THE MAIN RISK...WITH LOCATIONS ACROSS EAST CENTRAL MISSISSIPPI UNDER AN ENHANCED RISK FOR SEEING SEVERE STORMS. THE MAIN TIME FRAME LOOKS TO BE BETWEEN 9 AM AND 7 PM...WITH AREAS ACROSS THE EAST MOST PRONE TO SEVERE WEATHER BETWEEN 1 PM AND 7 PM. DISCRETE SUPERCELL STORMS MAY BE POSSIBLE DURING THE FIRST HALF OF THE EVENT. ACTIVITY SHOULD BEGIN TO EVOLVE INTO A LINE OF STORMS DURING THE AFTERNOON HOURS OVER AREAS EAST OF THE NATCHEZ TRACE CORRIDOR. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...LOCALLY HEAVY RAIN WILL BE POSSIBLE AS STORMS MAY REPEATEDLY MOVE OVER THE SAME AREA. THIS WILL MAINLY BE OVER THE EASTERN HALF OF THE AREA WHERE 1 TO 2 INCHES WITH LOCALIZED AREAS OF 2 TO 4 INCHES OF RAINFALL MAY BE SEEN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. OTHERWISE...IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Local storm report, Jan 10, 2:58 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG MACON 33.11N 88.56W
01/10/2008 NOXUBEE MS EMERGENCY MNGR
POWER LINES BLOWN DOWN. POSSIBLE TORNADO.
&&
JCULINLocal storm report, Jan 10, 2:59 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL STRINGER 31.87N 89.26W
01/10/2008 E0.75 INCH JASPER MS EMERGENCY MNGR
&&
JCULINLocal storm report, Jan 10, 3:00 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 6 NNW REDWOOD 32.56N 90.84W
01/10/2008 WARREN MS PUBLIC
NUMEROUS LARGE LIMBS BLOWN DOWN AND A FEW POWER LINES IN
THE EAGLE BEND COMMUNITY.
1045 AM HAIL ST. JOSEPH 31.92N 91.24W
01/10/2008 E0.75 INCH TENSAS LA LAW ENFORCEMENT
DIME TO PENNY HAIL.
1126 AM HAIL 2 NW BENTON 32.85N 90.28W
01/10/2008 E0.75 INCH YAZOO MS POST OFFICE
1152 AM TORNADO 3 SW GOODMAN 32.94N 89.95W
01/10/2008 HOLMES MS BROADCAST MEDIA
*** 1 INJ *** SUBSTANTIAL DAMAGE IN SE HOLMES CO, BETWEEN
I-55 AND GOODMAN. NUMEROUS HOMES DAMAGED/DESTROYED WITH
HUNDREDS OF TREES SNAPPED/UPROOTED. TORNADO CONTINUED
INTO ATTALA CO. AT LEAST 1 INJ...POSSIBLY MORE.
1200 PM TORNADO GOODMAN 32.97N 89.91W
01/10/2008 HOLMES MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND IN WESTERN ATTALA COUNTY.
DAMAGE OCCURED IN GOODMAN. MORE DETAILS TO COME.
1205 PM TORNADO GOODMAN 32.97N 89.91W
01/10/2008 HOLMES MS EMERGENCY MNGR
ONE HOUSE HAS MAJOR DAMAGE, ANOTHER HOUSE HAS ROOF
DAMAGE, NUMEROUS TREES AND POWERLINES DOWN. RELAYED VIA
ATTALA COUNTY EMA.
1212 PM TSTM WND DMG SALLIS 33.02N 89.76W
01/10/2008 ATTALA MS FIRE DEPT/RESCUE
HOMES DAMAGED IN THE NEWPORT/SALLIS COMMUNITIES. POSSIBLE
TORNADO.
1213 PM TORNADO SALLIS 33.02N 89.76W
01/10/2008 ATTALA MS EMERGENCY MNGR
ONE BARN AND 3 OTHER STRUCTURES HEAVILY DAMAGED.
1215 PM HAIL JACKSON 32.32N 90.21W
01/10/2008 E0.75 INCH HINDS MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED ON THE NORTHWEST SIDE OF
JACKSON.
1222 PM HAIL 2 W MADISON 32.45N 90.14W
01/10/2008 E1.00 INCH MADISON MS EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED.
1225 PM HAIL 1 W MADISON 32.45N 90.13W
01/10/2008 E1.75 INCH MADISON MS EMERGENCY MNGR
ON HWY 51.
1227 PM HAIL RIDGELAND 32.42N 90.13W
01/10/2008 E2.75 INCH MADISON MS LAW ENFORCEMENT
AT THE TRACE.
1232 PM TSTM WND GST 5 NE KOSCIUSKO 33.11N 89.53W
01/10/2008 E70.00 MPH ATTALA MS EMERGENCY MNGR
1240 PM HAIL GOSHEN SPRINGS 32.47N 89.92W
01/10/2008 E1.00 INCH RANKIN MS PARK/FOREST SRVC
AT HWY 43 AND THE RESERVOIR.
1243 PM TORNADO MCCOOL 33.20N 89.34W
01/10/2008 ATTALA MS EMERGENCY MNGR
ONE OLD STORE DESTROYED AND ROOF DAMAGE TO ANOTHER
STRUCTURE.
1244 PM TSTM WND DMG MCCOOL 33.20N 89.34W
01/10/2008 ATTALA MS EMERGENCY MNGR
STRUCTURAL DAMAGE AROUND MCCOOL, POSSIBLE TORNADO.
1250 PM TSTM WND DMG WEIR 33.26N 89.29W
01/10/2008 CHOCTAW MS LAW ENFORCEMENT
DAIRY BARN HEAVILY DAMAGED. POSSIBLE TORNADO.
1250 PM TSTM WND DMG WEIR 33.26N 89.29W
01/10/2008 CHOCTAW MS LAW ENFORCEMENT
ONE STRUCTURE DAMAGED, POSSIBLE TORNADO.
0103 PM HAIL KOKOMO 31.20N 90.00W
01/10/2008 E1.75 INCH MARION MS EMERGENCY MNGR
0111 PM HAIL COLUMBIA 31.26N 89.83W
01/10/2008 E0.75 INCH MARION MS EMERGENCY MNGR
0112 PM HAIL COLUMBIA 31.26N 89.83W
01/10/2008 E1.00 INCH MARION MS LAW ENFORCEMENT
0113 PM HAIL 3 SE CARTHAGE 32.71N 89.50W
01/10/2008 E1.00 INCH LEAKE MS EMERGENCY MNGR
0127 PM HAIL 3 E JAYESS 31.36N 90.15W
01/10/2008 E0.88 INCH LAWRENCE MS PUBLIC
0135 PM HAIL IMPROVE 31.34N 89.70W
01/10/2008 E1.75 INCH MARION MS AMATEUR RADIO
0142 PM FUNNEL CLOUD 6 S WEST POINT 33.52N 88.64W
01/10/2008 CLAY MS STORM CHASER
MSU STORM CHASERS REPORTED FUNNEL CLOUDY JUST N OF HWY
82/45 INTERSECTION.
0143 PM HAIL SUMRALL 31.42N 89.55W
01/10/2008 E0.88 INCH LAMAR MS EMERGENCY MNGR
0150 PM HAIL SUMRALL 31.42N 89.55W
01/10/2008 E1.75 INCH LAMAR MS EMERGENCY MNGR
0205 PM HAIL HEIDELBERG 31.89N 88.99W
01/10/2008 E1.00 INCH JASPER MS PUBLIC
0205 PM HAIL 5 SSW HATTIESBURG 31.25N 89.34W
01/10/2008 E0.88 INCH FORREST MS EMERGENCY MNGR
AT THE EOC.
0206 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
01/10/2008 M62.00 MPH LOWNDES MS ASOS
MEASURED WIND GUST.
0213 PM TORNADO CALEDONIA 33.68N 88.33W
01/10/2008 LOWNDES MS EMERGENCY MNGR
*** 3 INJ *** ELEMENTARY SCHOOL GYM DESTROYED, 3 KIDS
INJURED, TREES AND POWER LINES DOWN.
0214 PM FUNNEL CLOUD CALEDONIA 33.68N 88.33W
01/10/2008 LOWNDES MS EMERGENCY MNGR
0215 PM TORNADO CALEDONIA 33.68N 88.33W
01/10/2008 LOWNDES MS EMERGENCY MNGR
SIGNIFICANT DAMAGE IN CALEDONIA. MORE DETAILS TO COME.
0215 PM TSTM WND GST 1 SE HATTIESBURG 31.30N 89.29W
01/10/2008 E80.00 MPH FORREST MS EMERGENCY MNGR
NEAR HWY 11 AND 49
0215 PM HAIL 2 SE HATTIESBURG 31.29N 89.28W
01/10/2008 E1.75 INCH FORREST MS EMERGENCY MNGR
0218 PM TORNADO 4 ENE CALEDONIA 33.71N 88.26W
01/10/2008 LOWNDES MS EMERGENCY MNGR
NUMEROUS TREES ACROSS HWY 12, ALONG THE MS/AL STATE LINE.
0227 PM HAIL ELLISVILLE 31.60N 89.21W
01/10/2008 E0.88 INCH JONES MS EMERGENCY MNGR
0232 PM HAIL ELLISVILLE 31.60N 89.21W
01/10/2008 E1.00 INCH JONES MS EMERGENCY MNGR
0232 PM HAIL PETAL 31.34N 89.25W
01/10/2008 E1.75 INCH FORREST MS AMATEUR RADIO
0237 PM HAIL 2 NW TUCKERS CROSSING 31.65N 89.11W
01/10/2008 E1.75 INCH JONES MS DEPT OF HIGHWAYS
0247 PM TSTM WND DMG MACON 33.11N 88.56W
01/10/2008 NOXUBEE MS EMERGENCY MNGR
POWER LINES BLOWN DOWN. POSSIBLE TORNADO.
0258 PM HAIL STRINGER 31.87N 89.26W
01/10/2008 E0.75 INCH JASPER MS EMERGENCY MNGR
&&
JCULINLocal storm report, Jan 10, 3:05 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL CARSON 31.54N 89.79W
01/10/2008 E0.75 INCH JEFFERSON DAVIS MS POST OFFICE
&&
JCULINLocal storm report, Jan 10, 3:20 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL 2 S HARRISVILLE 31.94N 90.08W
01/10/2008 E0.75 INCH SIMPSON MS PUBLIC
&&
JCULINLocal storm report, Jan 10, 3:35 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL 3 SW IMPROVE 31.31N 89.74W
01/10/2008 E2.75 INCH MARION MS AMATEUR RADIO
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:15 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 45 min |
| Jan 10, 10:41 AM CST | Tornado Warning | JAN | Claiborne, Jefferson | 49 min |
| Jan 10, 10:43 AM CST | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 62 min |
| Jan 10, 11:06 AM CST | Tornado Warning | JAN | Yazoo | 54 min |
| Jan 10, 11:11 AM CST | Tornado Warning | JAN | Copiah, Lincoln | 64 min |
| Jan 10, 11:18 AM CST | Severe Thunderstorm Warning | JAN | Warren | 27 min |
| Jan 10, 11:24 AM CST | Tornado Warning | JAN | Copiah, Hinds | 66 min |
| Jan 10, 11:29 AM CST | Tornado Warning | JAN | Claiborne | 14 min |
| Jan 10, 11:41 AM CST | Tornado Warning | JAN | Attala, Holmes, Leake, Madison | 64 min |
| Jan 10, 11:44 AM CST | Tornado Warning | JAN | Simpson | 46 min |
| Jan 10, 11:52 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 53 min |
| Jan 10, 11:55 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 80 min |
| Jan 10, 12:06 PM CST | Tornado Warning | JAN | Hinds, Madison, Rankin | 54 min |
| Jan 10, 12:15 PM CST | Tornado Warning | JAN | Rankin, Simpson, Smith | 45 min |
| Jan 10, 12:26 PM CST | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 49 min |
| Jan 10, 12:40 PM CST | Tornado Warning | JAN | Marion | 50 min |
| Jan 10, 12:49 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 41 min |
| Jan 10, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 55 min |
| Jan 10, 12:50 PM CST | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 55 min |
| Jan 10, 12:58 PM CST | Tornado Warning | JAN | Oktibbeha | 47 min |
| Jan 10, 1:06 PM CST | Tornado Warning | JAN | Covington, Jones | 39 min |
| Jan 10, 1:18 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 42 min |
| Jan 10, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 38 min |
| Jan 10, 1:22 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 53 min |
| Jan 10, 1:23 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 52 min |
| Jan 10, 1:30 PM CST | Tornado Warning | JAN | Leake, Neshoba, Winston | 39 min |
| Jan 10, 1:31 PM CST | Tornado Warning | JAN | Covington, Lamar, Marion | 44 min |
| Jan 10, 1:32 PM CST | Tornado Warning | JAN | Clay, Lowndes | 43 min |
| Jan 10, 1:38 PM CST | Tornado Warning | JAN | Rankin | 38 min |
| Jan 10, 1:43 PM CST | Tornado Warning | JAN | Forrest, Lamar | 62 min |
| Jan 10, 1:51 PM CST | Tornado Warning | JAN | Covington, Forrest, Jones, Lamar | 54 min |
| Jan 10, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 50 min |
| Jan 10, 1:59 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 46 min |
| Jan 10, 2:12 PM CST | Tornado Warning | JAN | Lowndes | 22 min |
| Jan 10, 2:25 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 35 min |
| Jan 10, 2:27 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 48 min |
| Jan 10, 2:32 PM CST | Tornado Warning | JAN | Noxubee | 43 min |
| Jan 10, 2:39 PM CST | Tornado Warning | JAN | Jones | 36 min |
| Jan 10, 2:40 PM CST | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 35 min |
| Jan 10, 2:44 PM CST | Tornado Warning | JAN | Clarke | 46 min |
| Jan 10, 2:49 PM CST | Tornado Warning | JAN | Jones | 26 min |
| Jan 10, 2:58 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 47 min |
| Jan 10, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Marion | 15 min |
| Jan 10, 3:18 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 42 min |
| Jan 10, 3:44 PM CST | Flash Flood Warning | JAN | Covington, Jones | 2 hr |
| Jan 10, 3:44 PM CST | Flash Flood Warning | JAN | Covington, Jones | 2 hr |
| Jan 10, 3:50 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Jan 10, 4:05 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Jan 10, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.